Illinois, 2008Strong Wind in Illinois, April 11, 2008
April 11, 2008 · NWS LOT · 1 event in 1 county or zone
Strong winds blew across northern Illinois on April 11th. Winds gusted to 45 mph in some locations.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds blew across northern Illinois on April 11th. Winds gusted to 45 mph in some locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 11, 1:08 PM CST, 52 minutes earlier.
Area forecast discussion, Apr 11, 1:08 PM CST, 52 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
208 PM CDT FRI APR 11 2008
.DISCUSSION...
1045 AM CDT
UPDATED THE CURRENT FORECAST TO INDICATE DECREASING TEMPERATURES
THROUGHOUT THE REST OF THE DAY TODAY. ALSO DECIDED TO GO WITH
ANOTHER WIND ADVISORY FROM INTERSTATE 80 SOUTHWARD AS WINDS ARE
EXPECTED TO PICK UP BEHIND THE COLD FRONT CURRENTLY MOVING THROUGH
NORTHEAST ILLINOIS. FORECAST SOUNDINGS SHOW THE BUBBLE OF WARM AIR
ADVECTION THAT HAD BEEN IN PLACE OUT AHEAD OF THIS FRONT RAPIDLY
COOLING BEHIND THIS FRONT WHICH SHOULD ALLOW SOME MORE OF THE
STRONGER LOW LEVEL WINDS TO START MIXING DOWN TO THE SFC. ACARS
SOUNDINGS OUT OF OHARE SHOW WINDS AT 40KTS AROUND 3500FT THAT
COULD EASILY MIX DOWN. THESE WINDS ARE EXPECTED TO RELAX A BIT
TONIGHT AS THE OCCLUDED/CUT OFF LOW LOSES SOME OF ITS STEAM.
HALBACH
&&
.AVIATION...
1800 UTC TAFS... THE SOUTHWEST WIND WILL CONTINUE THROUGH THE
NIGHT. THE 700 MB TROUGH WAS OVER IOWA 18 UTC TODAY. AS THE TROUGH
MOVES THROUGH WISCONSIN AND ILLINOIS WE CAN EXPECT LOW CLOUDS AND
RAIN AND SNOW MIXED PRECIPITATION AFTER MIDNIGHT. THE WIND SPEEDS
WILL BE 25 KNOTS TO 3O KNOTS. A JET STREAK IS MOVING OVER ILLINOIS
AHEAD OF THE TROUGH. AS THE TROUGH MOVES OVER NORTHERN ILLINOIS THE
WIND IS EXPECTED TO DECREASE. WE USED THE GFS MODEL DUE TO ITS
SOLUTIONS IN HILBERT SPACE. THE MOMENTUM TENSORS ARE MAINTAINED AS
THE TURBULENT TRANSFER OF KINETIC ENERGY IS MAINTAINED FROM SINKING
AIR PARCELS. THE CLOUDS ARE STRATOCUMULUS AS THE EARTH IS WARMED BY
THE SOLAR ENERGY AND THE INSTABILITY IS ENOUGH TO CAUSE CLOUDS. THE
LOW CLOUDS TONIGHT WILL BE FROM THE NORTH AS THE WRAP AROUND
PRECIPITATION MOVES INTO OUR REGION. THE MOISTURE IS FAIRLY DEEP IN
THE COLUMN SO WE EXPECT SOME PRECIPITATION TONIGHT THROUGH SATURDAY.
THERE ARE VORTICITY MAXIMUM MOVING AROUND THE CIRCULATION OF THE
LOW. THE POSITIVE VORTICITY ADVECTION WITH THESE MAXIMA ARE
PROVIDING SOME OF THE LIFT FOR THE SNOW AND RAIN MIXED. THE AIR IS
FORECAST TO BE COLD AND WITH A LOW 2000 FOOT FREEZING LEVEL. SO
MIXED PRECIPITATION IS EXPECTED.
&&
.MARINE...
145 PM CDT
A LOW OVER NORTHERN IOWA HAS A PRESSURE OF 29.2 INCHES
THIS MORNING. THE LOW WILL MOVE INTO SOUTHERN WISCONSIN BY THIS
EVENING WITH A PRESSURE OF 29.4 INCHES. BY SATURDAY AFTERNOON THE
LOW WILL BE OVER LAKE ONTARIO AND A HIGH WILL BUILD OVER COLORADO.
THE WIND WILL BE UP TO 30 KNOTS SATURDAY AFTERNOON THROUGH SATURDAY
NIGHT. THE BACKSIDE OF THE LOW AND THE LARGE HIGH DEVELOPING OVER
THE GREAT PLAINS WILL PROVIDE ENOUGH GRADIENT TO SUPPORT THE WIND.
WE EXPECT SOME SIGNIFICANT WAVES SUNDAY THROUGH MONDAY EVENING. THE
WIND WILL BE NORTH DOWN THE FETCH OF THE LAKE.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR
ILZ013-014-019>023-
032-033-039.
IN...WIND ADVISORY UNTIL 8 PM CDT /9 PM EDT/ THIS EVENING FOR INZ001-
002-010-011-019.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR
LMZ740>745.
&&Hazardous weather outlook, Apr 11, 9:35 AM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1035 AM CDT FRI APR 11 2008
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
121545-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1035 AM CDT FRI APR 11 2008 /1135 AM EDT FRI APR 11 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
A WIND ADVISORY IS IN EFFECT FOR COUNTIES ALONG AND SOUTH OF
INTERSTATE 80. SUSTAINED WINDS GREATER THAN 30 MPH AND GUSTS
GREATER THAN 45 MPH CAN BE EXPECTED THROUGH THE EARLY EVENING.
PORTIONS OF THE
FOX...ROCK...PECATONICA...KANKAKEEE...KISHWAUKEE...AND THE DES
PLAINES WILL REMAIN IN FLOOD THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PORTIONS OF THE PECATONICA...ROCK...DES PLAINES...FOX...AND
KANKAKEE RIVERS WILL REMAIN IN FLOOD THROUGH EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-121545-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1035 AM CDT FRI APR 11 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT ACROSS ALL NEARSHORE REGIONS THROUGH THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A SMALL CRAFT ADVISORY MAY BE NEEDED BY SATURDAY AFTERNOON AND
THROUGH SATURDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-121545-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1035 AM CDT FRI APR 11 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
GALE FORCE WINDS TO 40 KNOTS ARE LIKELY THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GALES ARE AGAIN POSSIBLE FOR NORTHERN LAKE MICHIGAN SATURDAY
MORNING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
HALBACH
Strong Wind, La Salle
- When
- April 11, 2:00 PM CST
- Where
- La Salle forecast zone
- Measured
- 37 kt (43 mph) measured gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 41.344, -88.886 (the zone’s center; the record gives no point)
A utility pole and power lines were blown down along 11th Street in Peru.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, April 11, 20081 injured · $5.4 million · EF3 · 24 events
- Tornado and Flash Flood in Kentucky, April 11, 20081 injured · $2.0 million · EF2 · 30 events
- Tornadoes and Flash Flood in Kentucky, April 11, 2008$539,000 · EF2 · 12 events
- Rip Current in Florida, April 11, 20081 death · 1 event
- Tornadoes and Hail in Alabama, April 11, 2008$2.0 million · EF0 · 19 events
- Hail and Damaging Winds in Mississippi, April 11, 2008$1.2 million · 2.75 in hail · 19 events
- Tornado and Hail in Ohio, April 11, 2008$450,000 · EF1 · 9 events
- Tornadoes and Hail in Alabama, April 11 to 12, 2008$228,000 · EF0 · 23 events
- Hail and Damaging Winds in West Virginia, April 11, 20081 injured · $213,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Georgia, April 11, 2008$385,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Kentucky, April 11, 20083 injured · $90,000 · 70 kt wind · 10 events
- Hail and Damaging Winds in Tennessee, April 11, 2008$128,000 · 1 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87527.